On the 7th day….

On the 7 th day of taking Abilify, I finally heard my wife saying that I’ve been hard to get along with (this time) for the last 3-4 days. This is not a surprise. Every new chemical has an effect. This one is lowering some barrier apparently. I know I’ve been more irritable, if that is possible, and that just sucks. Abilify is an atypical anti psychotic. The atypical is an important word. Regular anti psychotic drugs can have horrendous side effects, like dyskinesia. One Dr put me on Stelazine without cogentin to counter the side effects. The dyskinesia lasted for weeks after i quit taking it. You haven’t lived until you try to work full time, muscles locked up tight. ..very tight. Along with the involuntary movement that goes with it!

The drugs that I’ve been taking are meant for bipolar disorder, even though I’ve only officially had the dx for a week. But they aren’t working as well as they had been. I hate going to new doctors and I hate taking new meds. With Dr’s you get to tell that fuggin story one more time. With the new chemicals, especially the anti psychotics there’s no telling what kind of shit you’ll go through. At least this Dr is starting low dose and is actually asking me how it makes me feel. I know how to wean off of it if I have to though.

I won’t take lithium. A psychiatrist tried me on a trial of Lithionate and boy did that suck! I know a lot of people get benefit from it, but I can’t take that metallic. ..whatever that was, in my head afterward! Taste or smell or feeling, it ain’t happening again.

To wrap up: Day seven of Abilify. Feeling aggressive, hate Drs, hate new drugs, gotta get better.

Bet you were looking for an ‘or else’ weren’t you? Well there is but I’m not writing that down…uh uh.

Good 4th everyone!

Advertisements

3 thoughts on “On the 7th day….

  1. I agree; it’s so hard to try new meds and wonder whether the side effects will go away or whether you will really have to put up with them, and is it worth it? And yet I am so dissatisfied with the meds I’ve been on that I’ll be going to the doctor next week and asking to change. I keep hoping there is something out there that will just make it easier.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s